MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550330
Medical Device Problem Codes Burst Container or Vessel (1074); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the superior lobe of right lung during a balloon dilation procedure performed on august 1, 2023.During the procedure, the balloon burst when pressure was applied to 10 mm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of a balloon burst.Block h10: investigation results: the returned cre pulmonary dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the balloon (distal section), located approximately 41 mm from the tip.Microscopic inspection found a pinhole located approximately at 41 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of a balloon burst.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure, interaction with other devices, or anatomical conditions.Also, it is possible that interaction with a sharp surface during or previous the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the superior lobe of right lung during a balloon dilation procedure performed on (b)(6) 2023.During the procedure, the balloon burst when pressure was applied to 10 mm.The customer stated that no pieces of the balloon detached inside the patient.The procedure was completed with another cre pulmonary dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18246902
Report Number3005099803-2023-06416
Device Sequence Number20494132
Product Code KTI
UDI-Device Identifier08714729456216
UDI-Public08714729456216
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberM00550330
Device Catalogue Number5033
Device Lot Number0031396656
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale
Patient Weight53 KG